Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffered from high fever, headache after work out at gym. Taking Grenade Thermodator and multivitamins. Is it due to caffeine pills?

Jun 2015
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 3337 Questions
5 weeks back I suffered from symptoms like High Fever, dizziness, shivering, dry mouth, headache, weakness, blurry vision. I also got fainted. So, I went to doctor, they suspected Malaria or Dengue. But after blood test nothing was found. But my B12 was low. So he gave me fever tabs, dizziness and B12 multivitamin and Vitamin D i think.

I have been taking B12 & Vit D as mentioned by doc. There are still 2-3 tabs left.

Also point to be noted: This fever happened after I worked out shoulder exercises at Gym. To mention, I take Grenade Thermodator - caffiene tabs (only 2 tabs a day), l-gulatmine(less than 10mg), creatine(less than 4mg) and regular whey protein (less than 35g) as my supplements. I also consume 5-6 egg whites everyday.

Today, I again had a shoulder workout, after working out I felt weak (which I usually don't as I don't overtrain) and after 1 hour, I started having same symptoms like before. Right now I have taken Dolo-650 after dinner.

My question would be-

1) Is this happening because of some specific shoulder exercise?
2) Is this happening because of caffiene pills that I am taking?
3) Could it be because of thyroid that I might have? I never got tested thyroid so cant say if i have or not. Guessing because my mom have mild thyroid. And I read in caffiene pills that they should not be consumed in case of thyroid.
4) Could it be because of some disease.
5) How to stop this happening again? Because I have been a fat kid and I never liked it.
6) Right now I am having same symptoms, I dont want them to grow and want myself recover tonight. As mentioned before, I have already taken Dolo-650 paracetamol.

Also, I always try to drink 12-15 glasses of water everyday. But sometimes, I do miss. Like yesterday, there was no water at my place. So, hardly i would have taken 4-5 glass.
Posted Fri, 15 Nov 2013 in General Health
Answered by Dr. Polash Sannigrahi 1 hour later
Brief Answer:
Kindly view the details

Detailed Answer:
Dear XXXX,

Thanks for your query.

1. Symptoms like high fever, dizziness, shivering, dry mouth, headache, weakness, blurry vision are indicative of an infective process in the body.
They are not due to some specific shoulder exercise.
Overdoing of exercise can cause spasm & pain in the particular muscle groups, not high fever & other symptoms as mentioned in your post.

2. Caffeine pills may cause dizziness, dry mouth,weakness or blurring of vision in some individuals, but not the other symptoms.
However, it is always advisable to take any supplement only after consultation with the Physician to avoid unwanted side effects.

3. Presence of a thyroid abnormality can not be diagnosed only with symptoms. It needs a proper case history, clinical examination & co-relating the findings with investigation reports.

4. The symptoms are suggestive of an underlying infective process in the body.
Since you had similar symptoms 5 weeks back, it can be attributed to either persistence of the undetected infection or a fresh attack of infection.

5. This can be prevented by detecting the underlying cause of the symptoms.
Investigations like complete blood count, Widal test, Peripheral smear for malaria parasite & Dengue check, estimation of blood pressure & blood sugar levels will be helpful in clinching the diagnosis.

6. Though symptomatic relief from fever can be obtained with intake of Dolo 650, the symptoms will keep recurring unless the underlying cause is treated.
So, kindly consult your General Physician & get a proper clinical examination done.

There is no need to worry, you will be fine.
Till then, maintain adequate hydration & nutrition status and take complete rest.
It is better to avoid Gym till you are completely alright & regain your strength.
Wishing you a good health & speedy recovery.
Take care.
Above answer was peer-reviewed by
Follow-up: Suffered from high fever, headache after work out at gym. Taking Grenade Thermodator and multivitamins. Is it due to caffeine pills? 20 hours later
What is HGH & CFS? Is my scenario related to this?

I have been researching about this. A lot of people have seen symptoms like flu if they have overtrained at Gym.

Answered by Dr. Polash Sannigrahi 37 hours later
Brief Answer:
Kindly view the details

Detailed Answer:
Dear XXXX,

Thanks for your follow up query.

By HGH & CFS, I presume you are asking about Human Growth Hormone & Chronic Fatigue Syndrome.

1. Human Growth Hormone is being portrayed as a performance enhancing product.
But the efficacy of this use for HGH has not been proved in scientific studies.
Moreover, a number of side effects have been observed due to its un prescribed use such as pain & swelling in joints, neurological problems and increased risk of Diabetes & Lymphoma.
So, it is always advisable to consult your Physician before starting any such supplement.

2. Chronic Fatigue Syndrome is a term used to describe a group of symptoms present in an individual for 6 months or more.
It takes into consideration 3 criteria:
a. Severe fatigue for 6 or more months which is unrelated to exertion, does not relieve on rest & is not caused due to any other medical conditions.
b. Significant reduction in activity level due to fatigue
c. Four or more of the following symptoms lasting for 6 months or more- headache, muscle pain, joint pain, sore throat, lymphadenopathy, sleep disturbance, impaired memory or concentration, post-exertional malaise.

Since your symptoms are of 5 weeks duration & intermittent, it advisable to rule out other causes of the symptoms before making a diagnosis of Chronic Fatigue Syndrome.

3. The flu like symptoms while overtraining at Gym is often described as Over training syndrome.
It is a self limiting condition which is caused when one is exercising too much which is beyond the tolerance limit of the body, without adequate rest & proper nutrition.
The metabolism of the body functions at its normal rate & any measures taken to hasten up this process is harmful.

So, kindly get the investigations done as I have mentioned in my previous answer and take rest till you are completely alright & regain your strength.

Hope I have been able to answer your queries.Please let me know if I need to clarify further.     
Wishing you a Good Health & speedy recovery.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor